Alert archive / Colorado / Red Flag Warnings in 2024
Red Flag Warning 26, NWS Pueblo, CO
NWS Pueblo, CO issued this red flag warning at Apr 22, 2024, 2:23 PM MDT for 5 counties in Colorado. It took effect at Apr 23, 2024, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 22, 2024, 2:23 PM MDT (20:23 UTC)
- In effect from
- Apr 23, 2024, 12:00 PM MDT
- Expired
- Apr 23, 2024, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Pueblo, CO
Counties Alamosa County, CO, Conejos County, CO, Costilla County, CO, Rio Grande County, CO, Saguache County, CO
The radar
The Pueblo radar (KPUX), 190 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 12:00Z, 8.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3154 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 151 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
079 WWUS85 KPUB 222023 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 223 PM MDT Mon Apr 22 2024 COZ224-231230- /O.NEW.KPUB.FW.W.0026.240423T1800Z-240424T0200Z/ /O.CON.KPUB.FW.W.0025.000000T0000Z-240423T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 223 PM MDT Mon Apr 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Tuesday. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 15 to 25 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-227>230-230200- /O.CON.KPUB.FW.W.0025.000000T0000Z-240423T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 223 PM MDT Mon Apr 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 222, 227, 228, 229, AND 230... * Affected Area...Fire Weather Zones 222, 227, 228, 229 and 230. * Winds...West 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 8 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
489 WWUS85 KPUB 230157 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 757 PM MDT Mon Apr 22 2024 COZ224-231800- /O.EXP.KPUB.FW.W.0025.000000T0000Z-240423T0200Z/ /O.CON.KPUB.FW.W.0026.240423T1800Z-240424T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 757 PM MDT Mon Apr 22 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT TUESDAY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING FOR THIS EVENING WILL EXPIRE AT 8 PM MDT FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 11 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ222-227>230-230300- /O.EXP.KPUB.FW.W.0025.000000T0000Z-240423T0200Z/ Fremont County Including Canon City/Howard/Texas Creek- Southern El Paso County Including Fort Carson and Colorado Springs-Pueblo County Including Pueblo- Huerfano County Including Walsenburg- Western Las Animas County Including Trinidad and Thatcher- 757 PM MDT Mon Apr 22 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONES 222, 227, 228, 229, AND 230... Winds will continue to diminish while humidity improves for the remainder of this evening. $$
437 WWUS85 KPUB 230907 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 307 AM MDT Tue Apr 23 2024 COZ224-240115- /O.NEW.KPUB.FW.A.0025.240424T1800Z-240425T0200Z/ /O.CON.KPUB.FW.W.0026.240423T1800Z-240424T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 307 AM MDT Tue Apr 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH HAS BEEN ISSUED FROM WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Wednesday afternoon through Wednesday evening. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 10 to 20 mph with gusts up to 35 mph. * Relative Humidity...As low as 10 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
192 WWUS85 KPUB 232022 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 222 PM MDT Tue Apr 23 2024 COZ224-241230- /O.UPG.KPUB.FW.A.0025.240424T1800Z-240425T0200Z/ /O.NEW.KPUB.FW.W.0027.240424T1800Z-240425T0200Z/ /O.NEW.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/ /O.CON.KPUB.FW.W.0026.000000T0000Z-240424T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 222 PM MDT Tue Apr 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... The National Weather Service in Pueblo has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from noon to 8 PM MDT Wednesday. A Fire Weather Watch has also been issued. This Fire Weather Watch for gusty winds and low relative humidity is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ232-233-237-241230- /O.NEW.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 222 PM MDT Tue Apr 23 2024 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232, 233, AND 237... The National Weather Service in Pueblo has issued a Fire Weather Watch for gusty winds and low relative humidity, which is in effect from Thursday morning through Thursday evening. * Affected Area...Fire Weather Zones 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 9 percent. * Impacts...Rapid rates of fire growth and spread may be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
627 WWUS85 KPUB 240136 RFWPUB URGENT - FIRE WEATHER MESSAGE National Weather Service Pueblo CO 736 PM MDT Tue Apr 23 2024 COZ224-241745- /O.EXP.KPUB.FW.W.0026.000000T0000Z-240424T0200Z/ /O.CON.KPUB.FW.W.0027.240424T1800Z-240425T0200Z/ /O.CON.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/ San Luis Valley Including Alamosa/Del Norte/Fort Garland/Saguache- 736 PM MDT Tue Apr 23 2024 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT WEDNESDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 224... * Affected Area...Fire Weather Zone 224. * Winds...Southwest 20 to 30 mph with gusts up to 45 mph. * Relative Humidity...As low as 10 percent. * Impacts...Rapid rates of fire growth and spread will be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ COZ232-233-237-241745- /O.CON.KPUB.FW.A.0026.240425T1600Z-240426T0200Z/ Otero County Including La Junta and Western Comanche Grasslands- Eastern Las Animas County Including Pinon Canyon- Baca County Including Springfield and Eastern Comanche Grasslands- 736 PM MDT Tue Apr 23 2024 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 232, 233, AND 237... * Affected Area...Fire Weather Zones 232, 233 and 237. * Winds...Southwest 25 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 9 percent. * Impacts...Rapid rates of fire growth and spread may be possible. Please avoid fire starts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Apr 22, 11:24 AM MDT, 2 hours 59 minutes earlier. Its key messages:
- Critical fire weather conditions are likely today across the San Luis Valley, Fremont county, and portions of the southern I-25 corridor.
- Fire weather concerns last through the rest of the week, with Thursday showing the most concern.
- A new system starts to move in on Thursday, increasing chances for showers and thunderstorms.
Area forecast discussion, Apr 22, 11:24 AM MDT, 2 hours 59 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 1124 AM MDT Mon Apr 22 2024 .KEY MESSAGES... - Critical fire weather conditions are likely today across the San Luis Valley, Fremont county, and portions of the southern I-25 corridor. - Fire weather concerns last through the rest of the week, with Thursday showing the most concern. - A new system starts to move in on Thursday, increasing chances for showers and thunderstorms. && .SHORT TERM /THROUGH TONIGHT/... Issued at 327 AM MDT Mon Apr 22 2024 Relatively quiet early this morning, with mostly clear skies in place across southern Colorado. Will likely see increases in high clouds through the morning hours mainly across the Pikes Peak region, as clouds moving off of the mountains spill south. Dry weather is anticipated over most locations through the afternoon and evening hours, as a rather dry air mass is in place. That being said, some slight increases in moisture and instability today could yield a few showers and an isolated storm or two this afternoon, mainly over the higher terrain. Think the chance for any storm to move off the higher terrain are low at this time, given the drier air. If there were to be a shower or storm develop over the lower terrain, it would be across the Palmer Divide east into Kiowa County, where a surface trough with slightly higher moisture and instability will reside. Deep westerlies in place will support a warming air mass today, with temperatures rising well into the 70s and 80s for most locations. Under deep mixing, the warmer temps and falling dew points will yield lowest min RH values of around 8-10 percent. With stronger westerlies mixing down to the surface later today into the afternoon, will see critical fire weather conditions develop over much of south central Colorado. With no real big change in expected conditions, didn't make any changes to the Red Flag Warning in effect for the San Luis Valley, Fremont county, and portions of the southern I-25 corridor. Do think spotty critical fire weather conditions will be possible over many locations across southern Colorado though. && .LONG TERM /TUESDAY THROUGH SUNDAY/... Issued at 327 AM MDT Mon Apr 22 2024 With a cold front passing through the area late Monday night into early Tuesday morning, the rest of Tuesday will be a fair bit cooler and a bit more unsettled. High temperatures will only be in the low- 70s across most of the area, a good drop of 10-15 degrees from Monday. Meanwhile, the lingering moisture and upsloping winds from behind the front will give us some scattered showers and thunderstorms Tuesday afternoon, mainly over the peaks of the mountains. Current data is pretty spotty in terms of precipitation, with the best chances tied to the passing energy from the wave to our northeast. There will also be some marginal critical fire weather conditions over the San Luis Valley Tuesday afternoon. Winds will be gusty for a few hours around peak heating, while some downsloping off of the nearby terrain will reduce humidity to near- critical values. However, at this time conditions are a bit too marginal and spotty to warrant any highlights. The upper-level ridge will continue to build in overhead on Wednesday, though the lingering cooler airmass from the front will limit heating slightly. High temperatures will be in the mid-70s to low-80s, with far fewer clouds overall. Critical fire weather conditions will return to the San Luis Valley, along with some spotty critical conditions in and around Huerfano County. For late week, southwest winds will pick up as an upper-level trough and associated low move in from the west coast. More widespread critical fire weather conditions are expected across the area on Thursday as temperatures climb back into the 80s. More precipitation will also move into the area, with a potential dryline setup near the CO/KS border. There still exists some model inconsistency on the speed and track of the incoming low, but current general consensus has the trough moving into Colorado sometime late Thursday into early Friday. Temperatures will somewhat cool off again as showers and thunderstorms move into the area. Friday will also see some wraparound moisture from the passing low, meaning that the cooler and unsettled pattern will continue as we head into the weekend. && .AVIATION /18Z TAFS THROUGH 18Z TUESDAY/... Issued at 1116 AM MDT Mon Apr 22 2024 VFR conditions expected across the forecast area over the next 24 hours, including the three main TAF sites of KCOS, KPUB and KALS. An isolated shower is possible over the higher terrain And Palmer Divide this aftn, but not enough to warrant a mention in the TAFs. Plan on thin mid and high level cloudiness to linger through the evening, with west-southwest winds increasing and gusting up to 25-30 kt at times in the evening. An approaching cold front is forecast to drop south across the Palmer Divide in the 09z-12z time frame, producing N-NE surface winds for KCOS and KPUB overnight. && .PUB WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 8 PM MDT this evening for COZ222-224- 227>230. && SHORT TERM...RODRIGUEZ LONG TERM...GARBEROGLIO AVIATION...MOORE
Hazardous weather outlook, Apr 22, 12:14 PM MDT, 2 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1214 PM MDT Mon Apr 22 2024 COZ058>089-093>099-231815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1214 PM MDT Mon Apr 22 2024 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...Today and Tonight Warm temperatures, dry conditions, and gusty winds will lead to critical fire weather conditions today across the San Luis Valley, Fremont county, and portions of the southern I-25 corridor. A few weak storms are possible this afternoon over and near the higher terrain. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions are expected each afternoon through Friday. Tuesday's critical conditions will mainly be over the San Luis Valley, while Wednesday and Thursday will be more widespread, with Thursday being the day of most concern. A new upper-level system will move in late Thursday, bringing cooler and more unsettled weather to the region. .SPOTTER INFORMATION STATEMENT... Weather spotters will not be needed today or tonight. RODRIGUEZ/GARBEROGLIO
Nearby
Red Flag Warnings in Colorado, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.